Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Oct 10, 2021, 9:45 PM CDT for Burnet County, Gillespie County, Llano County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 10, 2021, 9:45 PM CDT (02:45 UTC)
- Expired
- Oct 10, 2021, 10:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Austin/San Antonio, TX
- Hail
- 0.00 in
- Wind
- 50
Counties Burnet County, TX, Gillespie County, TX, Llano County, TX
The radar
The Ft Hood radar (KGRK), 109 km from the middle of the area, began a volume at 02:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.8 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1814 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1524 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 253 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 11.2
The text
As transmitted.
797
WWUS84 KEWX 110245
SPSEWX
Special Weather Statement
National Weather Service Austin/San Antonio TX
945 PM CDT Sun Oct 10 2021
TXZ171-172-188-190-110330-
Blanco TX-Gillespie TX-Llano TX-Burnet TX-
945 PM CDT Sun Oct 10 2021
...Strong thunderstorms will impact portions of northwestern Blanco,
Gillespie, Llano and Burnet Counties through 1030 PM CDT...
At 945 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles northwest of Lampasas to 6 miles
southwest of Doss. Movement was southeast at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fredericksburg, Burnet, Marble Falls, Kingsland, Llano, Bertram,
Round Mountain, Buchanan Dam, Gainesville, Granite Shoals, Horseshoe
Bay, Meadowlakes, Buchanan Lake Village, Stonewall, Highland Haven,
Castell, Inks Lake State Park, Watson, Bluffton and Rocky Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3095 9785 3091 9783 3014 9875 3027 9930
3050 9931 3050 9897 3078 9896 3092 9880
3092 9842 3096 9845 3103 9844 3103 9791
TIME...MOT...LOC 0245Z 292DEG 30KT 3118 9832 3040 9923
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
BRADYWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Oct 10, 6:38 PM CDT, 3 hours 7 minutes earlier.
Area forecast discussion, Oct 10, 6:38 PM CDT, 3 hours 7 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 638 PM CDT Sun Oct 10 2021 .UPDATE... The cold front/dryline is currently along a line from near Abilene to San Angelo to near Dryden. High-res model guidance is in fairly good agreement that the front will move into the Hill Country around 9 PM continuing to move southeast into the I35 corridor around midnight and into the eastern counties by 2 AM. As of now, convection along the boundary to our north continues to struggle as strong capping looks to be winning out. As the large scale forcing increases later, this cap may erode to allow for some surface based convection and the latest runs of the HRRR show this to occur in the Hill Country with the activity possibly weakening as it moves east and nears the I35 corridor as CIN likely increases once again. However, the thermodynamic environment could allow for a strong to severe storm or two when storms initially develop and possible for 2-4 hours beyond that before the atmosphere stabilizes. The main risk for this activity will be hail and damaging winds, but can't rule out an isolated tornado especially in the northern Hill Country where storms initialize before things go more linear given some expected curvature on forecast hodographs. && .AVIATION... Cold front/dryline remains northwest of DRT and AUS at the present time. The boundary will arrive to AUS and SAT around 4-5z and the best chances for any showers or thunderstorms will be at AUS. Will mention a TEMPO group there for thunder, and a VCSH for SAT where the activity is expected to be weaker and more scattered. Northwest winds will quickly move in behind the boundary with VFR conditions expected for the rest of the night and tomorrow. && .PREV DISCUSSION... /ISSUED 301 PM CDT Sun Oct 10 2021/ SHORT TERM (Tonight through Monday Night)... Warm, humid and breezy conditions prevail across South Central Texas this afternoon. A cold front was dropping southward across Northwest Texas. As the associated mid and upper level shortwave races east out of the the Panhandle and into Oklahoma and Kansas this evening, the cold front will drop south, reaching the southern Edwards Plateau, northern Rio Grande, and Hill Country mid to late evening and into the I-35 corridor around or after midnight. AMDAR data early this afternoon out of AUS and SAT confirms a cap around 850mb is in place. However, forecast soundings indicate the inversion will try to erode away roughly near and north of I-10 just ahead of the front later this evening. As this happens convective allowing models are in general agreement with a development of a line of showers and embedded thunderstorms as the front reaches deeper moisture across the Hill Country and the I-35 corridor, again primarily near and north of I-10. The farther southwest of I-10 the stronger the convective inhibition will remain intact. Instability and deep layer shear parameters will be sufficient for the potential of a few of these storms to become strong to severe, conditional on where the cap erodes. The main threats will be hail and damaging straight-line wind gusts. HREF guidance indicates as you get farther east of I-35 and south of I-10, towards the Coastal Plains, that the instability and shear parameters will weaken overnight. Convective allowing models do show a weakening trend into the early morning hours across this region. SPC currently has a Marginal Risk for severe storms roughly near and north of a Vanderpool to New Braunfels to La Grange line, and a Slight Risk for severe storms clipping northern Burnet, Llano, and Williamson counties. But as has been advertised, the better dynamical forcing and severe weather parameters will remain well to the north of the CWA. Rainfall amounts near and north of I-10 are generally forecast to be less than 1/2 inch, with isolated amounts of up to about an inch. A few showers could linger across the Coastal Plains after sunrise Monday morning, however the majority of the area should see drier and slightly cooler conditions and clearing skies Monday. This will be temporary as a low level return quickly sets back up Monday night, along with the possibility of a few showers developing overnight and into Tuesday morning. LONG TERM (Tuesday through Sunday)... A very wet pattern is taking shape for the periods from late Tuesday through late Friday. An upper low that deepens over the 4 corners region Tuesday will enhance onshore low level winds and begin to generate some streamer convection as Pwat values climb to near 2.0 in some locations. Conditions should continue to deteriorate Tuesday night into Wednesday morning with an axis of elevated Pwat values in the 2.0 to 2.3 inch range taking shape over I-35 by 12Z Wednesday. A tropical connection is made with what should be Tropical Storm or possibly Hurricane Pamela by this time, and the tropical cyclone will likely be making an approach toward the mountainous coast of Mexico by this time as well. By 00Z Thursday a broad, nearly stationary upper trough draws in the moisture and dynamics from the tropical system steadily, with the pattern not easing up until a cold front makes its way into Central TX by midday Friday. Model consensus of QPF values project the period of heaviest rainfall to occur from 06Z Thursday through 12Z Friday, but as we've often seen with this type of heavy rainfall pattern, the emergence of stronger lift may occur early as the moisture interacts with the entrance region of an upper jet. Thus there could be a steady training of convection over the I-35 corridor from 06Z Wednesday through 18Z Friday. Storm totals currently depict around 3 to 4.5 inches over this area, but as we get closer to the actual event, finer resolution models may begin showing pocket of enhanced precipitation areas in excess of 8 inches. The tropical depression 16-E, is still not fully developed yet so there remains some uncertainty over how much dynamics will be pulled across TX. However the general track of the dynamics is coming into good alignment among the deterministic runs. This increases the confidence of a significant rain event over the I-35 corridor as a general location, and later updates can be tailored to how much water is expected. MEX guidance for San Antonio is now showing 100 percent for Thursday night. In the wake of the heavy rain threat late Friday, the first fall front to bring drastic temperature changes finally arrives for a chilly weekend. Little to no overrunning of moisture over the front is projected at this time. Weekend high temperatures are expected to be held to mainly 70s. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 65 86 71 90 75 / 80 0 10 40 20 Austin Bergstrom Intl Airport 64 86 70 90 73 / 70 0 10 30 20 New Braunfels Muni Airport 65 87 71 92 74 / 70 0 20 30 20 Burnet Muni Airport 60 84 69 87 73 / 80 0 10 40 20 Del Rio Intl Airport 64 90 73 93 75 / 10 0 - 20 40 Georgetown Muni Airport 61 85 69 88 73 / 80 0 - 40 20 Hondo Muni Airport 65 88 72 93 74 / 20 0 20 30 30 San Marcos Muni Airport 65 86 70 91 73 / 70 0 10 30 20 La Grange - Fayette Regional 68 87 73 92 75 / 70 10 10 20 10 San Antonio Intl Airport 67 86 73 91 75 / 60 - 20 30 30 Stinson Muni Airport 70 88 75 94 77 / 50 - 20 30 20 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term/Aviation...Hampshire Long-Term...Brady
Hazardous weather outlook, Oct 10, 6:21 PM CDT, 3 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 621 PM CDT Sun Oct 10 2021 TXZ171>173-183>194-202>209-217>225-228-112330- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 621 PM CDT Sun Oct 10 2021 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Tonight. A front moving through the area tonight into Monday will bring a line of showers and thunderstorms during the overnight hours across the Hill Country and parts of the northern Interstate 35 corridor. There is a low chance for a storm or two to become strong to severe. The main hazards will be large hail and damaging thunderstorm winds, but an isolated tornado can't be ruled out. Areas along and north of a Utopia to New Braunfels to La Grange line, including the Austin Metro area, are in the Day 1 Marginal Risk area from the Storm Prediction Center. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Additional showers and thunderstorms are expected with a second front Wednesday into Friday which could bring the potential for heavy rainfall. Details and timing of precipitation with this second system are still being refined. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Oct 10, 9:45 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
945 PM CDT Sun Oct 10 2021
TXZ171-172-188-190-110330-
Blanco TX-Gillespie TX-Llano TX-Burnet TX-
945 PM CDT Sun Oct 10 2021
...Strong thunderstorms will impact portions of northwestern Blanco,
Gillespie, Llano and Burnet Counties through 1030 PM CDT...
At 945 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles northwest of Lampasas to 6 miles
southwest of Doss. Movement was southeast at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fredericksburg, Burnet, Marble Falls, Kingsland, Llano, Bertram,
Round Mountain, Buchanan Dam, Gainesville, Granite Shoals, Horseshoe
Bay, Meadowlakes, Buchanan Lake Village, Stonewall, Highland Haven,
Castell, Inks Lake State Park, Watson, Bluffton and Rocky Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3095 9785 3091 9783 3014 9875 3027 9930
3050 9931 3050 9897 3078 9896 3092 9880
3092 9842 3096 9845 3103 9844 3103 9791
TIME...MOT...LOC 0245Z 292DEG 30KT 3118 9832 3040 9923
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
BRADYThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 10:21 PM CDT | Special Weather Statement | EWX | Bandera, Blanco, Gillespie, Kerr, Real | 54 min |
| Oct 10, 10:30 PM CDT | Special Weather Statement | EWX | Burnet | 45 min |
| Oct 10, 11:43 PM CDT | Special Weather Statement | EWX | Comal, Kendall | 47 min |
| Oct 11, 12:51 AM CDT | Special Weather Statement | EWX | Bastrop, Bexar, Caldwell, Comal, Fayette, Gonzales and 2 more | 39 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.